Alert archive / Nebraska / Tornado Warnings in 2014
Tornado Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 16, 2014, 5:19 PM CDT for Thurston County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2014, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 16, 2014, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Thurston County, NE
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
824
WFUS53 KOAX 162219
TOROAX
NEC173-162245-
/O.NEW.KOAX.TO.W.0019.140616T2219Z-140616T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN THURSTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 545 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED ABOUT 2 MILES SOUTH OF EMERSON...OR 21 MILES
SOUTH OF PONCA...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN THURSTON COUNTY.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4227 9637 4219 9674 4226 9679 4226 9673
4228 9672
TIME...MOT...LOC 2219Z 238DEG 15KT 4225 9672
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
BOUSTEAD2 follow-up statements
750
WWUS53 KOAX 162226
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT MON JUN 16 2014
NEC173-162245-
/O.CON.KOAX.TO.W.0019.000000T0000Z-140616T2245Z/
THURSTON NE-
526 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN THURSTON COUNTY...
AT 525 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED ABOUT 1 MILE SOUTHEAST OF EMERSON...OR 20 MILES SOUTH OF
PONCA...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
EMERSON.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4227 9637 4221 9671 4226 9674 4226 9673
4228 9672
TIME...MOT...LOC 2225Z 252DEG 22KT 4226 9667
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
BOUSTEAD028
WWUS53 KOAX 162235
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT MON JUN 16 2014
NEC173-162244-
/O.CAN.KOAX.TO.W.0019.000000T0000Z-140616T2245Z/
THURSTON NE-
535 PM CDT MON JUN 16 2014
...THE TORNADO WARNING FOR NORTHWESTERN THURSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY AFTERNOON
FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.
LAT...LON 4227 9637 4221 9671 4226 9674 4226 9673
4228 9672
TIME...MOT...LOC 2232Z 238DEG 15KT 4228 9662
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 4:14 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 16, 4:14 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 414 PM CDT MON JUN 16 2014 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 411 PM CDT MON JUN 16 2014 ELEMENTS NECESSARY FOR SVR STORM DEVELOPMENT COMING TOGETHER LATE THIS AFTN AND EVENING. AN OPEN GULF THE LAST 24HR HAS ALLOWED STRONG MOISTURE TRANSPORT INTO THE CNTRL PLAINS. MESO ANALYSIS INDICATING SFC DEW PTS IN THE LOW 70S HAVE PUSHED IN THE CWA ALONG WITH PWS VALUES APPROACHING 1.75". WITH STRONG BNDRY LYR THETA-E ADV UNDERWAY...INSTABILITY PARAMETERS HAVE INCREASED SIGNIFICANTLY WITH SBCAPES PUSHING 5500J/KG...LI -14. ALONG WITH FAVORABLE EFF-SRH IN PLACE...TORNADIC SUPERCELL DEVELOPMENT IS QUITE LIKELY...ESPECIALLY OVER THE NRN CWA WHERE BEST 0-1KM SRH...LOW LFC/LCL WILL BE FOCUSED. TWD LATE EVENING HRRR IS SHOWING STORMS EVOLVING INTO AN MCS AS IT MOVES INTO NW IA. TUES AND WED HEFTY MOISTURE WILL STILL BE IN PLACE TO PHASE WITH MUCH WARMER AIRMASS ADVECTING IN ALLOWING FOR QUITE MUGGY CONDITIONS. NAM AND GFS STILL PROG HEAT INDICES APPROACHING/AROUND 100 DEG BOTH DAYS. WED NIGHT...NEXT ROUND OF TSTM ACTIVITY EXPECTED TO FORM ON NOSE OF LLVL JET/BNDRY LYR THETA-E CONVG. HVY RA LOOKS PROBABLE GIVEN FAVORABLE PCPN EFFICIENCY/KI VALUES 40/PWS CLOSE TO 2". ACTIVITY THEN PROGGED TO GRADUALLY TAPER OFF ON THURSDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 AM CDT MON JUN 16 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 501 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY THROUGH THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL IN NORTHEAST NEBRASKA THIS MORNING. THEN...SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AS VERY HIGH INSTABILITY DEVELOPS AS DEEPER MOISTURE RETURNS TO THE REGION AND A WARM FRONT LIFTS NORTHWARD ACROSS THE PLAINS. VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SUPERCELLS THAT DEVELOP LATER TODAY. AND ISOLATED TORNADO WILL ALSO BE POSSIBLE BETWEEN OMAHA AND SIOUX CITY. THUNDERSTORMS SHOULD PUSH EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. AFTERNOON HEAT INDEX VALUES COULD APPROACH 95 TO 100 BOTH DAYS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A COUPLE OF WEATHER DISTURBANCES MOVE ONTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DEWALD
In the hours before
Local storm report, Jun 16, 3:52 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
352 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 2 SW STANTON 41.93N 97.25W
06/16/2014 STANTON NE LAW ENFORCEMENT
&&
KGROSSLocal storm report, Jun 16, 4:07 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
407 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TORNADO STANTON 41.95N 97.22W
06/16/2014 STANTON NE TRAINED SPOTTER
HOME DESTROYED
&&
KGROSSLocal storm report, Jun 16, 4:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 6 NNW STANTON 42.03N 97.27W
06/16/2014 STANTON NE STORM CHASER
HOME DESTROYED APPROXIMATELY 6 TO 7 MILES NORTH NORTHWEST
OF STANTON. STORM CHASER ALSO REPORTED TORNADO MOVING
ACROSS HIGHWAY 275 EAST OF NORFOLK.
&&
MILLERLocal storm report, Jun 16, 4:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 5 NNW STANTON 41.04N 97.21W
06/16/2014 SEWARD NE STORM CHASER
HOME DESTROYED APPROXIMATELY 5 TO 6 MILES NORTH NORTHWEST
OF STANTON. STORM CHASER ALSO REPORTED TORNADO MOVING
ACROSS HIGHWAY 275 EAST OF NORFOLK. LOCATION CORRECTED.
&&
MILLERLocal storm report, Jun 16, 4:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
446 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TORNADO 5 W PENDER 42.11N 96.81W
06/16/2014 THURSTON NE TRAINED SPOTTER
&&
KGROSSLocal storm report, Jun 16, 4:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TORNADO 5 E BEEMER 41.93N 96.71W
06/16/2014 CUMING NE TRAINED SPOTTER
&&
KGROSSThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | River Flood Advisory | OAX | Dodge | 25 hr |
| Jun 16, 7:51 AM CDT | Special Weather Statement | OAX | Madison | 54 min |
| Jun 16, 7:58 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 32 min |
| Jun 16, 8:17 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 43 min |
| Jun 16, 8:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 48 min |
| Jun 16, 8:40 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 50 min |
| Jun 16, 8:41 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 49 min |
| Jun 16, 8:55 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 50 min |
| Jun 16, 9:21 AM CDT | Special Weather Statement | OAX | Cedar, Knox, Pierce, Stanton, Wayne | 24 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 34 min |
| Jun 16, 9:29 AM CDT | Special Weather Statement | OAX | Colfax, Stanton, Wayne | 46 min |
| Jun 16, 9:44 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 46 min |
| Jun 16, 9:52 AM CDT | Special Weather Statement | OAX | Lancaster | 53 min |
| Jun 16, 9:58 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 32 min |
| Jun 16, 10:23 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 37 min |
| Jun 16, 10:26 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 49 min |
| Jun 16, 10:32 AM CDT | Special Weather Statement | OAX | Cedar, Stanton, Wayne | 28 min |
| Jun 16, 10:40 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 50 min |
| Jun 16, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 36 min |
| Jun 16, 11:00 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 60 min |
| Jun 16, 11:18 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 27 min |
| Jun 16, 11:21 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 54 min |
| Jun 16, 11:24 AM CDT | Areal Flood Advisory | OAX | Cuming, Stanton, Thurston, Wayne | 3 hr |
| Jun 16, 11:24 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Jun 16, 11:32 AM CDT | Areal Flood Advisory | OAX | Douglas | 3 hr |
| Jun 16, 11:34 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 56 min |
| Jun 16, 11:42 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 33 min |
| Jun 16, 12:02 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 28 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | OAX | Boone, Madison, Platte, Stanton | 26 min |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Cass | 29 hr |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Otoe | 11 days |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Nemaha | 18 days |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Richardson | 18 days |
| Jun 16, 2:17 PM CDT | Special Weather Statement | OAX | Madison | 28 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | OAX | Madison | 48 min |
| Jun 16, 3:03 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 42 min |
| Jun 16, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 50 min |
| Jun 16, 3:41 PM CDT | Tornado Warning | OAX | Cuming, Stanton | 34 min |
| Jun 16, 4:12 PM CDT | Tornado Warning | OAX | Cuming, Stanton, Wayne | 48 min |
| Jun 16, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 46 min |
| Jun 16, 4:40 PM CDT | Tornado Warning | OAX | Cuming, Thurston, Wayne | 35 min |
| Jun 16, 5:05 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 4 hr |
| Jun 16, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 30 min |
Nearby
Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.